MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-Q180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material was unable to be identified and there was no physical damage at the place where the foreign material remained.Additionally, as no information was obtained, deviations from instruction for use (ifu) are unknown.Therefore, the root cause of the reported event is unable to be conclusively determined.However, the cause of the event is likely due to insufficient or inadequate reprocessing.The events can be detected and prevented in accordance with the following ifu.Ifu states that detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed that during the device evaluation, the colonovideoscope exhibited a whitish foreign material was found inside the air/water-tube and inside the air/water-cylinder.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was evaluated and as per device evaluation, the reported issue was likely a result of insufficient reprocessing.In addition to reportable finding mentioned in reportable event description, the device evaluation found following findings: air/water-cylinder and suction-cylinder had no color; forceps channel port was shaved; channel cleaning brush could not be inserted smoothly due to deformation of channel mount unit; bending angle in up direction did not meet the standard value due to wear of angle wire; there was a crack on light guide lens and universal cord had a wrinkle.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18610169
Report Number9610595-2024-02018
Device Sequence Number2465951
Product Code FDF
UDI-Device Identifier04953170307690
UDI-Public04953170307690
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown